MAUDE Adverse Event Report: ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM

ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM
Model Number 1012625-59
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Malposition of Device (2616); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints.It should be noted that the omnilink elite instruction for use (ifu) lists, introducer sheath / guiding catheter in the appropriate size and configuration for the selected stent delivery system.The ifu indicates that a 9.0mm stent requires a recommended minimum introducer sheath of 7fr.Additionally, the product label for this device lists recommended minimum inner diameter introducer sheath of 7fr, 2.33mm (0.092¿).The undersized introducer sheath likely contributed to the reported difficulties.Based on the information provided, the reported difficulties resulting in stent dislodgment and foreign body in patient appear to be due to an inadvertent use error.The resistance encountered during advancement was due to inadvertently using an undersized introducer sheath.Additionally, it is likely that advancing through the sheath against resistance caused the stent to become compromised on the balloon resulting in dislodgment of the stent into the right common iliac artery.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.(b)(4).
 
Event or Problem Description
It was reported this was a procedure to treat a mildly calcified left common iliac artery.An omnilink elite 9mm/59mm/80cm stent was inserted.However, it was noted the physician used a 6fr sheath rather than a 7fr sheath.It was noted that due to the size of the sheath, slight resistance was felt during advancement.It was then observed the stent dislodged from the balloon and was deployed in the right common iliac artery.The stent remained in place; therefore, no treatment was performed to for removal.The 6fr sheath was removed and replaced with a 7fr sheath.An additional omnilink stent was inserted and successfully deployed at the intended site.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12436413
Report Number2024168-2021-07930
Device Sequence Number3585632
Product Code NIO
UDI-Device Identifier08717648179358
UDI-Public08717648179358
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number1012625-59
Device Catalogue Number1012625-59
Device Lot Number0121441
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2021
Initial Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient Weight93